Jump to content
Trisha2

Trisha2: Paxil

Recommended Posts

Trisha2

Hello,I have been on paxil for years. I don't see it is helping me. My dr. Is always saying you don't need to change. I have winged myself off but need something new. Anyone changed from paxil and had luck. Thanks!!

Share this post


Link to post
ChessieCat

Hi Trisha2 and welcome to SA,

 

Surviving Antidepressants is a site for going off of psychiatric drugs.  When we are taking an AD for a long period of time it can sometimes end up causing the issues which it is supposed to "fix".  SA recommends tapering by no more than 10% of the previous dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  Tapering this way generally keeps withdrawal symptoms to a minimum.

 

If you have got off Paxil too quickly you may be experiencing withdrawal symptoms but think that your original condition has returned.  Please see the Dr Joseph Glenmullen's WD Symptoms Checklist

 

Please follow these instructions to create your drug signature so that we have tapering and drug history and will be better able to offer suggestions:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Why taper by 10% of my dosage?


It is better to reinstate the drug you have just stopped than to introduce a new one.  If you go from Drug A to Drug B you can have withdrawal symptoms from Drug A, start up and side effects and possibly a bad reaction to Drug B.  You won't know what is causing what.  Please read the following and let us know whether you would like to reinstate.  Please do not go back on the previous dose you were taking because the brain will have made some adaptations and that amount will most probably be too much.  We can suggest a dose you could try.  It is better to start with a small amount and take a little bit more if needed than to take a larger dose and it be too much for your brain.  The idea of reinstating isn't to get rid of withdrawal symptoms completely but to bring them to a bearable level.  We prefer to suggest the lowest reinstatement dose possible but the amount we suggest will depend on when you were last on the drug and how you tapered and the dose you tapered from.

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Tips for tapering off Paxil (paroxetine)

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your own Introduction topic where you can ask questions and journal your progress.

 

Edited by baroquep
added paxil link / clarified site is for going off ADs

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.